Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2020, 3:48 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 2, 2020, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:50 PM MDT | HAIL 1.5 | 2 Ssw Champion, NE | |
| Jul 2, 4:02 PM MDT | TSTM WND GST 60 | 1 Ene Imperial, NE | ASOS STATION KIML IMPERIAL AIRPORT. |
| Jul 2, 4:04 PM MDT | TSTM WND GST 61 | 1 Ene Imperial, NE | ASOS STATION KIML IMPERIAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:58 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
593
WUUS53 KLBF 022148
SVRLBF
NEC029-085-022230-
/O.NEW.KLBF.SV.W.0152.200702T2148Z-200702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
448 PM CDT Thu Jul 2 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
Southwestern Hayes County in southwestern Nebraska...
* Until 530 PM CDT/430 PM MDT/.
* At 448 PM CDT/348 PM MDT/, a severe thunderstorm was located over
Champion, or near Imperial, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Crete, Center Dam Campground, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 10189 4062 10136 4036 10129 4035 10143
4035 10185
TIME...MOT...LOC 2148Z 256DEG 22KT 4045 10170
HAIL...1.50IN
WIND...60MPH
$$
Kulik2 follow-up statements
853
WWUS53 KLBF 022210
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
510 PM CDT Thu Jul 2 2020
NEC029-085-022230-
/O.CON.KLBF.SV.W.0152.000000T0000Z-200702T2230Z/
Chase NE-Hayes NE-
510 PM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
CDT/430 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES
COUNTIES...
At 510 PM CDT/410 PM MDT/, a severe thunderstorm was located over
Imperial, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4035 10176 4054 10173 4062 10136 4036 10129
4035 10143
TIME...MOT...LOC 2210Z 240DEG 20KT 4049 10160
HAIL...1.50IN
WIND...60MPH
$$
Kulik647
WWUS53 KLBF 022234
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
534 PM CDT Thu Jul 2 2020
NEC029-085-022244-
/O.EXP.KLBF.SV.W.0152.000000T0000Z-200702T2230Z/
Chase NE-Hayes NE-
534 PM CDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.
LAT...LON 4035 10176 4054 10173 4062 10136 4036 10129
4035 10143
TIME...MOT...LOC 2234Z 270DEG 22KT 4052 10143
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 316 PM CDT Thu Jul 2 2020 .SHORT TERM...(This evening through Friday night) Issued at 308 PM CDT Thu Jul 2 2020 The main concern in the short term is with thunderstorm development late afternoon into evening. A surface trof will move into the area late afternoon and evening with thunderstorms expected to develop across the Panhandle and northeast Colorado and move into the western and southwest Nebraska. Severe storms will be possible with the main hazards being large hail and strong winds. The area of greatest threat for severe thunderstorms looks to be across southwest Nebraska. CAPE values will be 3500 to around 5000 J/kg across much of the forecast area. 0-6KM shear is good with values around 25 to 30 across southwest Nebraska and a little less across the Sandhills with values around 20 to 25 kts. Thunderstorm activity is expected to diminish after midnight. Overnight temperatures in western Nebraska will be in the low 60s and will range into the upper 60s in northeast Nebraska. Trended temperaturesto cooler guidance as they are expected to be lower than previously anticipated due to a lack of widespread cloudiness. There is decent low level moisture tonight with dew points reaching the upper 60s in north central Nebraska. For Friday, slight thunderstorm chances will be possible Friday afternoon into Friday evening, at this time it does not look like severe thunderstorms will be possible. High temperatures for Friday are expected to be 5 to 10 degrees above normal with temperatures in the low to mid 90s. .LONG TERM...(Saturday through Thursday) Issued at 308 PM CDT Thu Jul 2 2020 The upper level ridge pattern will remain in place over the weekend and early next week bringing southwesterly upper level flow. Dew points will generally remain in the 60s over the weekend but drop to the 50s early next week. Thunderstorm activity will remain a possibility each day during the afternoon with the greatest chances on Sunday and Monday. Temperatures in the 90s are expected through the weekend and early next week. The highest temperatures could reach 100 degrees in southwest Nebraska on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 110 PM CDT Thu Jul 2 2020 The main aviation concern will be the chance of thunderstorms across much of western and north central Nebraska. Thunderstorms are expected to develop across northwest Colorado and the western Panhandle by late afternoon. Thunderstorms will then move eastward throughout the evening. The best timing for thunderstorms to impact both terminals will be between 00Z and 06Z. Large hail and erratic strong winds will be possible in these thunderstorms. Quiet weather will then return through Friday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez/Meltzer LONG TERM...Gomez/Meltzer AVIATION...Kulik
Hazardous weather outlook, Jul 2, 2:12 PM MDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Thu Jul 2 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-032015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Thu Jul 2 2020 /212 PM MDT Thu Jul 2 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across western Nebraska late this afternoon into evening. A few storms will be capable of large hail, gusty winds, frequent lightning, and brief heavy rainfall. The greatest risk of a strong or severe storm is generally across southwest Nebraska this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Additional thunderstorm chances exist Friday afternoon and evening across much of western and central Nebraska. The threat of severe weather is low. A marginal risk of severe storms is possible on Saturday across the outlook area. Large hail and gusty winds are the primary threat. Thunderstorm chances remain through the weekend and into early next week. At this time, the threat for organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 2, 3:39 PM MDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 439 PM CDT Thu Jul 2 2020 NEZ058-069-070-022230- Chase NE-Hayes NE-Perkins NE- 439 PM CDT Thu Jul 2 2020 ...SPECIAL WEATHER STATEMENT... At 438 PM CDT/338 PM MDT/, Doppler radar was tracking a strong thunderstorm near Champion, or 8 miles southwest of Imperial, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area, Champion, Crete, Center Dam Campground, Wanamaker State Wildfire Management Area, Area A Campground and Church Grove Campground. This includes Highway 61 between mile markers 25 and 47. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern Nebraska. LAT...LON 4035 10184 4052 10189 4070 10135 4035 10134 TIME...MOT...LOC 2138Z 258DEG 20KT 4045 10177 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:39 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jul 2, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 23 min |
| Jul 2, 4:18 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, Perkins | 57 min |
| Jul 2, 5:11 PM MDT | Special Weather Statement | LBF | Keith | 49 min |
| Jul 2, 5:27 PM MDT | Special Weather Statement | LBF | Hayes | 48 min |
| Jul 2, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.